Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Side effects of taking Defcort-6 frequently on an old aged man?

My father aged 92 years having Full Body Pains and weakness in body. No other medicine except DEFCORT-6[BD] gives relief. We are worried about if there is any negative effect on aged body of the side affects of this medicine........? ANAND KHAJURIA
Asked On : Sun, 28 Oct 2012
Answers:  2 Views:  728
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
DEFCORT- Deflazacort is a glucocorticoid acts as an anti-inflammatory and immunosupressant, potency is about 70-90% of prednisolone.
But this has several side effects and it should not prescribed in eldrly because as it is a steroid it supress the immune system thus the individual become susceptable to infection. So consult a General Physician and choose an alternative medicine.
Best of Luck.
thank You.
Answered: Sun, 28 Oct 2012
I find this answer helpful
Internal Medicine Specialist Dr. Akhilesh Dubey's  Response
Welcome to HCM
This dug belong to corticostreroid,it is not clear by your description why he is taking this drug ,I mean which disease he is suffering as for body pain it is not a analgesic. Certainly steroids have lot of side effects specially as he is 92 years old. Please consult a Physician and if he has some disease which needs steroid then a Once a day oral dose on alternet day may be given to keep his disease under control, and along with that a oral calcium and vitamin D3 may be given to keep his bones healthy.
Take care
Good luck to him
Answered: Sun, 28 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor